Is Epivr+Zerit+Viracept a good combo?
May 16, 2002
I was detected on November 2000, vl 330,000 and cd4 around 250. January 2001 I started on Combivir and Rescriptor. vl <50 and cd4 around 450. November 2001 billirubins were high. January 2002, my doctor stop all medications for a week. Billirubins back to normal. Then February 8 I started on Epivir and Zerit only to see if not side effects. Billirubins normal, vl <50 and cd4 around 470 on March. Doctor will add Viracept now on May. Question 1) Can be any virus resistance since I have been only with Epivir and Zerit during three months? 2) On May 8, I will start with Viracept plus Epivir and Zerit, Is that a good combo? Thank you for your help.
Response from Dr. Aberg
The combination of epivir (lamivudine, 3TC), zarit (stavudine, D4T) and Viracept (nelfinavir, NFV) is fine. We do not typically do a 3 month lead in as one can develop resistance particularly to 3TC relatively quickly but it sounds like you have suppressed virus and are doing well. You were undetectable when you stopped your medicines initially and were only off for a brief time and may not have had viral rebound when you restarted your medicines. We do know from earlier studies that some people do remian undetectable for a prolonged period even on 2 nucleosides. I suspect that you have already begun the viracept. If you are tolerating this combination well, I think this is a reasonable choice and hopefully you will stay undetectable for several years.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Oral Sex On A Woman Safe?
- Risk Of Kissing Stripper
- What Is The Risk Of Getting HIV From Topping Without Condom?
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Runny Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Can I Get Genital Warts From A Razor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.